Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 141, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 4, 2003, 9:31 PM EDT for Brown County, Highland County, Ohio. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2003, 9:31 PM EDT (01:31 UTC)
- Expired
- Jul 4, 2003, 10:15 PM EDT
- In force
- 44 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
Counties Brown County, OH, Highland County, OH
The radar
The Cincinnati radar (KILN), 40 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 6:50 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.5 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1527 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1393 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
766
WUUS51 KILN 050131
SVRILN
OHC015-071-050215-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
930 PM EDT FRI JUL 4 2003
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HIGHLAND COUNTY IN OHIO...
BROWN COUNTY IN OHIO...
* UNTIL 1015 PM EDT...
* AT 930 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW VIENNA TO
NEAR FAYETTEVILLE TO NEAR BLUE ASH. THIS LINE WAS MOVING SOUTHEAST
AT 40 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BELFAST...
GEORGETOWN...
GREENFIELD...
HILLSBORO...
LEESBURG...
MOUNT ORAB...
RIPLEY...
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. DAMAGING WINDS ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE
STORMS PATH...TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM
PASSES.
LAT...LON 3925 8399 3925 8379 3933 8368 3938 8337
3905 8337 3901 8367 3860 8371 3878 8391
3878 8406What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 7:28 PM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jul 4, 7:28 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 728 PM EDT FRI JUL 4 2003 HAVE UPDATED ZONES FOR NEW WATCH UNTIL 4Z THAT INCLUDES MOST OF COUNTIES NOT IN OTHER WATCH UNTIL 4Z SAVE SOME KY COUNTIES. WIND DAMAGE WILL BE THE MAIN THREAT BUT ROTATION HAS BEEN SEEN IN SOME OF THE STORMS IN THE NW. .ILN... SVR TS WATCH UNTIL 9 PM EDT FOR OHZ026-034-035-042>044-051>053 OHZ045-046-054>056 SVR TS WATCH UNTIL MIDNIGHT EDT FOR INZ050-058-059-OHZ060>062 OHZ063>065-074-77 INZ066-073>075-080-KYZ091>093-OHZ070>072-078 OHZ073-079>082-088 HEAT ADVISORY FOR HAMILTON COUNTY THROUGH SATURDAY 8 PM. CENTER
Hazardous weather outlook, Jul 4, 5:33 AM EDT, 15 hours 58 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-041130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 533 AM EDT FRI JUL 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY HOT AND HUMID CONDITIONS WILL CREATE HEAT INDICES BETWEEN 95 AND 100 TODAY. AS A RESULT A HEAT ADVISORY IS IN EFFECT FOR CINCINNATI (HAMILTON COUNTY). THE THREAT FOR SEVERE THUNDERSTORMS EXISTS MAINLY AFTER SUNSET NORTH OF DAYTON AND COLUMBUS AS A COLD FRONT SLIDES SOUTH INTO NORTHERN OHIO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE COLD FRONT WILL CONTINUE TO SLIDE SOUTH INTO CENTRAL AND SOUTHERN OHIO SATURDAY INTO SUNDAY. THIS WILL BRING AFTERNOON/EVENING THREATS OF STRONG TO SEVERE THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...SATURDAY AND SUNDAY. TIPTON
In the hours before
Local storm report, Jul 4, 4:41 PM EDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
441 PM EDT FRI JUL 4 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0310 PM BELLEFONTAINE OHIO WIND DAMAGE
200307 LOGAN A FEW POWER POLES DOWN IN
TOWN...REPORTED BY LAW
ENFORCEMENT.
0340 PM MARYSVILLE OH WIND DAMAGE
200307 UNION LARGE LIMBS
DOWN...REPORTED BY LAW
ENFORCEMENT.
RLGLocal storm report, Jul 4, 4:52 PM EDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
452 PM EDT FRI JUL 4 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0310 PM BELLEFONTAINE OH WIND DAMAGE
200307 LOGAN A FEW POWER POLES DOWN IN
TOWN...REPORTED BY LAW
ENFORCEMENT.
0340 PM MARYSVILLE OH WIND DAMAGE
200307 UNION LARGE LIMBS
DOWN...REPORTED BY LAW
ENFORCEMENT.
RLG
...CORRECTION TO FORMAT...Local storm report, Jul 4, 4:57 PM EDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
457 PM EDT FRI JUL 4 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0310 PM BELLEFONTAINE OH WIND DAMAGE
07/04/03 LOGAN A FEW POWER POLES
DOWN REPORTED BY LAW TOWN...REPORTED BY LAW
ENFORCEMENT.
0340 PM MARYSVILLE OH WIND DAMAGE
07/04/03 UNION LARGE LIMBS
DOWN...REPORTED BY
LAW ENFORCEMENT. ENFORCEMENT.
RLG
...CORRECTION TO FORMAT...Local storm report, Jul 4, 7:40 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
740 PM EDT FRI JUL 4 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 PM 5 NW CELINA OH WIND DAMAGE
07/04/03 MERCER SEVERAL TREES DOWN AND
LARGE LIMBS...REPORTED BY
TRAINED SPOTTER AND LAW
ENFORCEMENT.
RLGLocal storm report, Jul 4, 9:19 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
919 PM EDT FRI JUL 4 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0915 PM WILMINGTON OH 59 MPH WIND GUST
07/04/03 CLINTON REPORTED BY NWS OFFICE.
JWCLocal storm report, Jul 4, 9:30 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
930 PM EDT FRI JUL 4 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0855 PM OXFORD OH 60 MPH WIND GUST
07/04/03 BUTLER
RLGThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:00 PM EDT | Severe Thunderstorm Warning | ILN | Hardin, Logan | 45 min |
| Jul 4, 8:10 PM EDT | Severe Thunderstorm Warning | ILN | Preble | 65 min |
| Jul 4, 8:11 PM EDT | Severe Thunderstorm Warning | ILN | Miami | 64 min |
| Jul 4, 8:20 PM EDT | Severe Thunderstorm Warning | ILN | Montgomery | 55 min |
| Jul 4, 8:26 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark | 49 min |
| Jul 4, 8:34 PM EDT | Severe Thunderstorm Warning | ILN | Greene | 41 min |
| Jul 4, 8:36 PM EDT | Severe Thunderstorm Warning | ILN | Butler | 39 min |
| Jul 4, 8:54 PM EDT | Severe Thunderstorm Warning | ILN | Warren | 51 min |
| Jul 4, 9:06 PM EDT | Severe Thunderstorm Warning | ILN | Clinton | 39 min |
| Jul 4, 9:20 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 40 min |
| Jul 4, 9:25 PM EDT | Severe Thunderstorm Warning | ILN | Clermont | 50 min |
| Jul 4, 11:07 PM EDT | Flash Flood Warning | ILN | Mercer | 4 hr |
| Jul 5, 1:04 AM EDT | Flash Flood Warning | ILN | Darke | 4 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.